I was first diagnosed with possible Parkinson's in February this year and started on Sinemet 12.5/50 three times a day. My symptoms of shuffling, poor gait and small handwriting and excessive tiredness improved in the first few days of the medication. After about 5 weeks, my symptoms started to return, small steps when walking, small handwriting again and even worse tiredness. My neurologist changed my medication to Sinemet 25/100 three times a day and 10 mg Selegiline once a day. My symptoms improved again but only for a few weeks. My symptoms have now worsened again with tiredness being the single biggest problem with awkward walking again. I have also lost 2 stone in weight in 2 months as my appetite has crashed completely. I have always previously had a healthy appetite. I am a 49 year old male. I don't have any resting tremor at all and my sense of smell is fine. I have also found most recently that I easily get agitated to the point of being short tempered, previously I have been very easy going and very laid back.
My neurologist said that I am now on the maximum dose of medication taking into account my age when I saw him the second time.
Has anyone had a similar experience of the medication working initially and then losing its effect so quickly, plus significant weight loss and mood changes along with extreme tiredness?
I am waiting for another appointment at the moment, but would like to hear if anyone has had a similar experience.
Can't help but would just like to express my empathy for your situation.
Like turnip I don`t have any experience like yours but want to express my sympathy both at your problem and with the waiting for your appointment. Do keep in touch, we all wish you well
Sorry this is delayed and I hope you are still looking at this forum. I just wanted to say that your neurologist's statement about being on a max dose does not seem right. The drug regime should presumably be designed to effectively treat the symptoms. I am your age and was diagnosed 3 years ago. I very quickly went up to 5x100/25 Madopar, and gradually added Entacapone and Selegiline to that. Only recently have I added a little more Madopar. I suggest you talk to a Parkinson's nurse, or try to see a different consultant: one who specialises in PD.